Hypothyroidism (an under-active thyroid) and the side effects of its related medications can cause hair loss, typically frontal, which is particularly associated with thinning of the outer third of the eyebrows (also seen with syphilis). Hyperthyroidism (an over-active thyroid) can also cause hair loss, which is parietal rather than frontal.[23][unreliable medical source?]

I am a 22 year old female and the hair on my head is rapidly falling out. You can clearly see my scalp throughout the top. I saw my dermatologist and she recommended I use the men's rogaine solution. I am concerned that it will not work for me and that I risk loosing more hair (Which i can not afford). I am very concerned and this situation is detrimental to my self esteem. Please help. I feel... READ MORE
Devices that emit low-energy laser light may help new hair grow. They're available in some clinics and for home use. Several are approved for both men and women, and studies show they do work. But it might take 2-4 months before you see results. Keep in mind: The FDA doesn’t require the same rigorous testing for devices as for medicines. The long-term safety and effects aren’t known.

Anti-androgens. Androgens include testosterone and other "male" hormones, which can accelerate hair loss in women. Some women who don't respond to minoxidil may benefit from the addition of the anti-androgen drug spironolactone (Aldactone) for treatment of androgenic alopecia. This is especially true for women with polycystic ovary syndrome (PCOS) because they tend to make excess androgens. Doctors will usually prescribe spironolactone together with an oral contraceptive for women of reproductive age. (A woman taking one of these drugs should not become pregnant because they can cause genital abnormalities in a male fetus.) Possible side effects include weight gain, loss of libido, depression, and fatigue.
Hello Alex, I see no reason that those supplements would have made things worse. The only issue might be if the fish oil was oxidised before you consumed it, which can be common with some of the supplements (did you keep it in your fridge.) Anyway, even then I don’t think that could be the reason. Another possible answer is that the older (unhealthy) hairs are being replaced by healthier hairs, hence shedding. However, this probably isn’t the reason either. Your hair loss development is probably just continuing like normal with little affect from the supplements. Seeing a doctor might be a good idea as things will continue to get worse most likely. Please take a look at our Hair Equilibrium program and Grogenix product range. That’s probably how you’ll have most success getting your hair back.
This study in males age 60 years and older was designed to determine whether the histology and hormonal findings in older males with hair thinning are similar to Androgenetic Alopecia in young males. Males who experienced the first onset of scalp hair thinning after age 60 were compared to age-matched males (controls) without a history of hair thinning. Four scalp biopsies, two from the frontal and two from the occipital scalp, were obtained for horizontal sectioning and biochemical assay. Histologic findings were primarily follicular downsizing. Follicular drop out was not detected using elastic tissue staining, and there was no significant difference in number of follicles in frontal compared to occipital scalp.
Before you venture into the confusing world of Internet hair loss advice, you should first pay a visit to a hair loss specialist. The doctor will sit down with you and discuss your family and medical history, then take a look at your hair loss and make a recommendation. The doctor might recommend one of the following treatment options for young males who are experiencing hair loss:

decrease in your blood Prostate Specific Antigen (PSA) levels. Finasteride can affect a blood test called PSA (Prostate-Specific Antigen) for the screening of prostate cancer. If you have a PSA test done you should tell your healthcare provider that you are taking Finasteride because Finasteride decreases PSA levels. Changes in PSA levels will need to be evaluated by your healthcare provider. Any increase in follow-up PSA levels from their lowest point may signal the presence of prostate cancer and should be evaluated, even if the test results are still within the normal range for men not taking Finasteride. You should also tell your healthcare provider if you have not been taking Finasteride as prescribed because this may affect the PSA test results. For more information, talk to your healthcare provider.
Stress is one of the major hair fall reasons. A hair follicle needs energy to grow. Coenzyme Q10, found in whole grains, fish and meat, boosts the scalp's ability to produce energy, especially in a cell's mitochondria or energy factory. Stress causes oxidation, harming Coenzyme Q10 among other anti-oxidants, thereby being one of the major contributors to the list of reasons for hair fall.
×